Alert archive / Pennsylvania / Flash Flood Warnings in 2007

Flash Flood Warning 1, NWS State College, PA

August 23, 2007Cambria County, Pennsylvania

NWS State College, PA issued this flash flood warning at Aug 23, 2007, 4:26 PM EDT for Cambria County, Pennsylvania. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 23, 2007, 4:26 PM EDT (20:26 UTC)
Expired
Aug 23, 2007, 7:30 PM EDT
In force
3 hr
Issued by
NWS State College, PA
Area
Counties, with a storm outline in the text
Flood severity
None

County Cambria County, PA

The radar

The State College radar (KCCX), 88 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 23, 5:00 PM EDTFLASH FLOODNanty-Glo, PANUMEROUS ROADS FLOODED BETWEEN NANTY GLO AND TWIN ROCKS. ADDITIONAL ROAD FLOODING REPORTED IN BLACKLICK TOWNSHIP.
Aug 23, 5:50 PM EDTFLASH FLOODWilmore, PANUMEROUS ROADS FLOODED NEAR WILMORE AND PORTAGE. NUMEROUS REPORTS OF BASEMENT FLOODING NEAR WILMORE.
Aug 23, 6:05 PM EDTFLASH FLOODNanty-Glo, PANORTH BRANCH OF BLACKLICK CREEK OUT OF ITS BANKS FLOODING ROUTE 422 AND ROUTE 271 AND NUMEROUS LOCAL ROADS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 8.4 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2007-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1968 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2007-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1968 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
835 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KCTP 232033
FFWCTP
PAC021-232330-
/X.NEW.KCTP.FF.W.0001.070823T2026Z-070823T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
426 PM EDT THU AUG 23 2007

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CAMBRIA COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 730 PM EDT...

* AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER CAMBRIA COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  EBENSBURG...JOHNSTOWN...NANTY-GLO...PORTAGE AND WESTMONT.

SEVERAL THUNDERSTORM COMPLEXES HAVE MOVED OVER THE WESTERN PORTION 
OF CAMBRIA COUNTY THIS AFTERNOON. RADAR ESTIMATES OF 2 TO 3 INCHES 
OF RAIN IN THE PAST SEVERAL HOURS WILL ALLOW FLOODING TO OCCUR. THE 
AREA HAS SEEN SEVERAL INCHES OF RAIN OVER THE PAST 3 DAYS.

THE NORTH BRANCH OF BLACKLICK CREEK AND ELK CREEK NORTHWEST OF 
EBENSBURG HAS SEEN THE HEAVIEST RAINFALL. BE ALERT IF YOU WILL BE 
DRIVING ALONG ROUTE 422 AND STATE ROUTE 271.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN
AUTOMOBILE. TURN AROUND DONT DROWN

PLEASE REPORT FLOODING...HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4045 7898 4045 7896 4047 7895 4049 7895
      4061 7886 4069 7883 4065 7849 4026 7869
      4032 7900
TIME...MOT...LOC 2026Z 180DEG 0KT 4052 7885

$$

FORECASTER: TYBURSKI
1 follow-up statement
000 
WGUS71 KCTP 232112
FFSCTP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
506 PM EDT THU AUG 23 2007

PAC021-232330-
/X.CON.KCTP.FF.W.0001.000000T0000Z-070823T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAMBRIA PA-
506 PM EDT THU AUG 23 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR
CAMBRIA COUNTY...

AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER CAMBRIA COUNTY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
EBENSBURG...JOHNSTOWN...NANTY-GLO...TWIN ROCKS...PORTAGE AND 
WESTMONT.

EMERGENCY MANAGEMENT REPORTS FLOODING IN NANTY GLO AND BLACKLICK 
TOWNSHIP. THE HEAVIEST RAIN HAS FALLEN JUST TO THE SOUTH OF ROUTE 
422 NEAR ROUTE 271. ADDITIONAL HEAVY RAIN IS FALLING OVER THE LITTLE 
CONEMAUGH RIVER NEAR WILMORE AND ALONG ROUTE 53 AND ROUTE 164 NEAR 
PORTAGE. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

LAT...LON 4042 7898 4061 7886 4069 7883 4060 7852
      4050 7856 4037 7864 4032 7865 4026 7870
      4032 7900
TIME...MOT...LOC 2106Z 180DEG 0KT 4052 7885

$$

FORECASTER: TYBURSKI

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 3:16 PM EDT, 1 hour 10 minutes earlier.

Area forecast discussion, Aug 23, 3:16 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
316 PM EDT THU AUG 23 2007

.SYNOPSIS...
A STATIONARY FRONT OVER WEST-CENTRAL PENNSYLVANIA THIS AFTERNOON
WILL LIFT NORTHEAST THROUGH THE REGION AS A WARM FRONT TONIGHT AND
FRIDAY. A COLD FRONT WILL SWEEP THROUGH THE STATE OVER THE
WEEKEND... FOLLOWED BY A HIGH PRESSURE SYSTEM FOR EARLY NEXT WEEK.
ANOTHER COLD FRONT COULD MOVE THROUGH MID TO LATE NEXT WEEK.

&&

.NEAR TERM /UNTIL 11 PM THIS EVENING/...
LOW CLOUDS HAVE SCOURED OUT OVER THE WEST NORTH AND FAR EAST...AND
THE THUNDERSTORMS IN THE WEST ARE FEEDING ON SOME SERIOUS
DEWPOINTS AND PWATS. THE CAPES ARE IN THE 1500-200 J/KG RANGE AND
ONE STORM IS SPINNING NICELY OVER INDIANA COUNTY...THAT MAY MOVE
INTO NORTHERN CAMBRIA/SOUTHERN CLEARFIELD COUNTIES VERY SHORTLY.
SEVER THUNDERSTORMS WATCH HAS BEEN POSTED FOR THE SWRN 5
COUNTIES UNTIL 9 PM.

EXPECT THE STORMS ACROSS THE NORTH TO REMAIN WEAK...AND THE SOUTH
CENTRAL COUNTIES TO STAY SOCKED IN THROUGH THE EVENING. A STRAY
SHOWER OR TWO COULD LAST INTO THE SOUP...BUT SEVERE THREAT WILL
REMAIN CONFINED TO THE SW.

&&

.SHORT TERM /11 PM THIS EVENING THROUGH 6 PM FRIDAY/...
CONVECTION SHOULD DIMINISH AS WE LOSE HEATING. MIN TEMPS WILL STAY
MILD WITH DEWPOINTS NOW IN THE MID 60S TO LOW 70S. THE LOW CRUD IN
THE SOUTH MAY EXPAND AGAIN OVERNIGHT...AND THE WINDS WILL BE
LIGHT...SO FOG AGAIN MAY BECOME WIDESPREAD LATER TONIGHT.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
UPPER HIGH PARKED OVER THE SOUTHEAST WILL REMAIN IN PLACE INTO
NEXT WEEK BUT WILL BE SQUEEZED A LITTLE TO THE SOUTH AS A FEW
NORTHERN STREAM TROUGHS WORK THROUGH THE GREAT LAKES. THE FIRST
LOOKS TO MOVE THROUGH LATER SATURDAY WITH THE RIDGE ESTABLISHING
ITSELF NORTH BY EARLY NEXT WEEK. THE HEAT/HUMIDITY WILL LIKELY
PEAK ON SATURDAY IN ADVANCE OF SFC COLD FRONT. LATEST MAV NUMBERS
SEEM REASONABLE...GIVEN 850 TEMPS ARND 22C. THIS WOULD GIVE HIGHS
SOLIDLY IN THE MID 90S FOR THE SUSQ VALLEY. LATER SHIFTS MAY NEED
TO CONSIDER A HEAT ADV FOR THE SUSQ VALLEY. WILL ALSO HAVE TO
WATCH FOR SVR WX POTENTIAL...AS STRONG MID LVL FLOW ACCOMPANIES
THE FROPA LATE SATURDAY.

COOLER WX WILL NOT BE LONG LIVED...AS MED RANGE MODEL DATA STILL
SHOWING BERMUDA HIGH BECOMING ESTABLISHED BY MIDWEEK. A MUCH
SHARPER TROUGH DIGS INTO THE REGION TOWARD THE END OF NEXT WEEK AS
A 540 DM LOW SETTLES OVER HUDSON BAY.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
IFR TO MVFR CIGS STILL HOLDING ON AT MANY OF THE CENTRAL MOUNTAIN
AIRPORT LOCATIONS. LINE OF THUNERSTORMS HAVE SCOURED OUT LOWER CLOUDS
AT BFD. LOW LEVEL CLOUDS HAVE ALSO ERODED ACROSS THE LAUREL
HIGHLANDS.

DEVELOPING TSRA MOVING INTO THE SOUTHWEST COUNTIES...WHERE
DESTABILIZATION HAS OCCURRED.

EXPECT VFR TO OCNL MVFR/IFR CONDITIONS IN BFD AND JST AS PCPN
MOVES THROUGH. ELSEWHERE...CONDITIONS WILL REMAIN MVFR/IFR IN LOW
CIGS THROUGH TONIGHT.

THE FRONT CONTINUES TO LIFT NEWD ON FRIDAY AS A MUCH WARMER AND
MORE HUMID AIRMASS ARRIVES FROM THE SW. THE COMBINATION OF THE
INCREASING HEAT AND HUMIDITY MAY INITIATE ISOLD...MAINLY AFTN
CONVECTION ON FRIDAY. A COLD FRONT IS FCAST TO MOVE THRU BY LATE
SUNDAY WITH SFC HIGH PRESSURE TAKING CONTROL INTO EARLY NEXT WEEK
WITH A RETURN TO VFR FLYING.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DANGELO/FITZGERALD
NEAR TERM...DANGELO/FITZGERALD
SHORT TERM...DANGELO/FITZGERALD
LONG TERM...FITZGERALD/TYBURSKI
AVIATION...JUNG
Hazardous weather outlook, Aug 23, 3:19 PM EDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
319 PM EDT THU AUG 23 2007

PAZ004>006-010>012-018-019-026>028-035>037-041-042-045-046-049>053-
056>059-063>066-241930-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-NORTHERN CENTRE-
SOUTHERN CENTRE-HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-TIOGA-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-
LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
319 PM EDT THU AUG 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A COLD FRONT WILL PUSH INTO CENTRAL PENNSYLVANIA LATE
SATURDAY...TRIGGERING POTENTIALLY SEVERE THUNDERSTORMS.
A FEW OF THE STORMS COULD CONTAIN DAMAGING WIND GUSTS
OR LARGE HAIL...ESPECIALLY OVER THE NORTHERN PART OF THE
STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ017-024-025-033-034-241930-
CLEARFIELD-CAMBRIA-BLAIR-SOMERSET-BEDFORD-
319 PM EDT THU AUG 23 2007

...SEVERE THUNDERSTORM WATCH 641 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A COLD FRONT WILL PUSH INTO CENTRAL PENNSYLVANIA LATE
SATURDAY...TRIGGERING POTENTIALLY SEVERE THUNDERSTORMS.
A FEW OF THE STORMS COULD CONTAIN DAMAGING WIND GUSTS
OR LARGE HAIL...ESPECIALLY OVER THE NORTHERN PART OF THE
STATE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RXR

In the hours before

Special weather statement, Aug 23, 12:23 PM EDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1223 PM EDT THU AUG 23 2007

PAZ005-231730-
MCKEAN-
1223 PM EDT THU AUG 23 2007

...STRONG THUNDERSTORMS WILL AFFECT MCKEAN COUNTY...

AT 1217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES WEST OF
BRADFORD TO 9 MILES SOUTH OF WARREN...MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR LUDLOW AROUND 1245 PM...MARSHBURG AROUND
1250 PM...WETMORE AROUND 1255 PM AND WESTLINE AROUND 100 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE
219...STATE ROAD 59.

FORECASTER: TYBURSKI
Special weather statement, Aug 23, 1:20 PM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
120 PM EDT THU AUG 23 2007

PAZ010-231815-
ELK-
120 PM EDT THU AUG 23 2007

...STRONG THUNDERSTORMS WILL AFFECT ELK COUNTY...

AT 114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM KANE TO 20 MILES
WEST OF RIDGWAY...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS OF 35 TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THESE STORMS WILL BE NEAR WILCOX AROUND 145 PM...RIDGWAY AND
PORTLAND MILLS AROUND 200 PM...ST. MARYS AND BRANDY CAMP AROUND 215
PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...STATE
ROAD 66...STATE ROAD 120 AND STATE ROAD 255.

FORECASTER: DANGELO
Special weather statement, Aug 23, 2:40 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
240 PM EDT THU AUG 23 2007

PAZ017-024-231945-
CAMBRIA-CLEARFIELD-
240 PM EDT THU AUG 23 2007

...A STRONG THUNDERSTORM WILL AFFECT CAMBRIA AND SOUTHWESTERN
CLEARFIELD COUNTIES...

AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTH OF PUNXSUTAWNEY...MOVING SOUTHEAST
AT 25 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR BURNSIDE AROUND 245 PM...WESTOVER AROUND 300
PM...NORTHERN CAMBRIA...HASTINGS...IRVONA AROUND 305 PM...BELSANO...
COALPORT AROUND 310 PM...COLVER...CARROLLTOWN AND VINTONDALE AROUND
315 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
219...ROUTE 422.

FORECASTER: DANGELO
Special weather statement, Aug 23, 3:18 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
318 PM EDT THU AUG 23 2007

PAZ033-232000-
SOMERSET-
318 PM EDT THU AUG 23 2007

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SOMERSET COUNTY...

AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF SOMERSET...MOVING EAST AT 15
MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR SOMERSET AROUND 325 PM...GARRETT AROUND 330
PM...FRIEDENS AROUND 340 PM...BERLIN AROUND 345 PM AND SHANKSVILLE
AROUND 355 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 108 AND 129.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219.

FORECASTER: GRUMM
Special weather statement, Aug 23, 3:56 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
356 PM EDT THU AUG 23 2007

PAZ024-025-232030-
BLAIR-CAMBRIA-
356 PM EDT THU AUG 23 2007

...A STRONG THUNDERSTORM WILL AFFECT CAMBRIA AND SOUTHWESTERN BLAIR
COUNTIES...

AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTH OF NANTY-GLO...MOVING SOUTHEAST AT
20 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR BELSANO AROUND 405 PM...COLVER AROUND 415
PM...CARROLLTOWN AROUND 420 PM...EBENSBURG AROUND 425 PM AND LORETTO
AROUND 430 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-99 BETWEEN MILE MARKERS 21 AND 35.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
219...ROUTE 220...ROUTE 422.

FORECASTER: GRUMM
Special weather statement, Aug 23, 4:20 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
420 PM EDT THU AUG 23 2007

PAZ024-025-232045-
BLAIR-CAMBRIA-
420 PM EDT THU AUG 23 2007

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CAMBRIA AND SOUTHERN
BLAIR COUNTIES...

AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES EAST OF PORTAGE...MOVING EAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR SKI GAP AROUND 430 PM...CLAYSBURG AROUND 440
PM AND ROARING SPRING AROUND 445 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-99 BETWEEN MILE MARKERS 15 AND 28.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
220.

FORECASTER: GRUMM

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 12:32 PM EDTSevere Thunderstorm WarningCTPMcKean58 min
Aug 23, 3:01 PM EDTSevere Thunderstorm WarningCTPCambria59 min
Aug 23, 4:46 PM EDTSevere Thunderstorm WarningCTPCambria44 min

Nearby

Flash Flood Warnings in Pennsylvania, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.